Format

Send to

Choose Destination
See comment in PubMed Commons below
Case Rep Med. 2012;2012:831616. doi: 10.1155/2012/831616. Epub 2012 Nov 26.

Gemcitabine-induced extensive skin necrosis.

Author information

1
Dipartimento di Dermatologia, Policlinico Umberto I, "Sapienza" Università di Roma, Viale del Policlinico 155, 00160 Roma, Italy ; Dipartimento di Scienze Radiologiche, Oncologiche e Anatomo-Patologiche Policlinico Umberto I, "Sapienza" Università di Roma, Viale del Policlinico 155, 00160 Roma, Italy.

Abstract

An 82-year-old woman presented with oedema and extensive necrotic ulcerative lesions on the back side of her lower limbs, emerging after the second cycle of chemotherapy consisting of Gemcitabine for metastatic pancreatic cancer. The absence of any convincing argument in favor of cardiovascular or autoimmune disease led us to attribute the onset of skin necrosis to chemotherapy administration. Although skin ischemia has also been described as a paraneoplastic syndrome, in this case we could observe a temporal and causal relationship to Gemcitabine infusion. Recently, this drug has been associated with important vascular side effects; its vascular toxicity is in fact higher than previously estimated. To our knowledge, careful attention should be reserved to neoplastic patients candidated to Gemcitabine administration, especially if previously affected by arterial vascular disease, venous thromboembolism, or collagenoses.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Hindawi Publishing Corporation Icon for PubMed Central
    Loading ...
    Support Center